期刊名称:Journal of Statistical Theory and Applications (JSTA)
电子版ISSN:1538-7887
出版年度:2013
卷号:12
期号:4
页码:380-393
DOI:10.2991/jsta.2013.12.4.5
语种:English
出版社:Atlantis Press
摘要:Some properties of the four-parameter beta-Cauchy distribution such as the mean deviation and Shannon’s entropy are obtained. The method of maximum likelihood is proposed to estimate the parameters of the distribution. A simulation study is carried out to assess the performance of the maximum likelihood estimates. The usefulness of the new distribution is illustrated by applying it to three empirical data sets and comparing the results to some existing distributions. The beta-Cauchy distribution is found to provide great flexibility in modeling symmetric and skewed heavy-tailed data sets.